Skip to Content

Can Naproxen worsen COVID-19 symptoms?

This question has also been asked and answered here: Can you take Ibuprofen if you have COVID-19 (coronavirus)?

Answers (1)

masso 18 Mar 2020

"According to French Health Minister Olivier Veran, consumers shouldn't be rushing out to buy anti-inflammatory drugs in the hopes of minimizing the possible symptoms of COVID-19. Veran said that drugs like ibuprofen and cortisone could be "aggravating factors" and make the symptoms of the illness even worse. Popular NSAIDs (non-steroidal anti-inflammatory drugs) include aspirin, ibuprofen, and naproxen.

Veran suggested using acetaminophen (aka, Tylenol) -- which is not an NSAID -- to treat fevers. However, there are no specific recommendations from the World Health Organization yet as to which medicines to take to treat COVID-19 or its symptoms. The WHO has noted that taking ibuprofen or acetaminophen "may mask symptoms of infection."

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Is loss of sense of smell a symptom of COVID-19?

Can NSAIDs be used to treat a COVID-19 fever?

How do COVID-19 symptoms progress and what causes death?

Cold, flu, hay fever, or COVID - Which one do I have?

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.